Note: Mumsnet has not checked the knowledge, experience or professional qualifications of anyone posting on Mumsnet Talk, so this is not necessarily the best place to seek help if you're feeling seriously distressed or suicidal. Mumsnet cannot be held responsible for any advice given on the site. If you need help urgently, please see our mental health web guide which can point you to expert advice and support.

Venlafaxine and nausea

(11 Posts)
GracieLoo Sat 02-Feb-13 00:39:25

Why do I stillfeel so shit, and after spending am eve with other people enjoying themselves and talking about stuff that triggers my lows, I get in and all I can think about is taking too many pills, I've prob got enough. I want to, but I'll just try to sleep instead.

mulranno Fri 01-Feb-13 21:19:54

I am on 37.5mg bd. it was added to my mertazapine 30mg....and it has been great -- I have really improved my mood -- but it has given me wind - nothing serious or smelly but bottom burps galore...!

spanky2 Fri 01-Feb-13 20:27:26

I had nausea for about 3weeks . But it was worth sticking with it. My symptoms were worse and after a while they got better and now I was able to organise a new boiler being fitted . I spent all day in bed at my worst .

spanky2 Fri 01-Feb-13 20:23:39

I take low dose amitryptaline too. I am very thirsty in the morning . It prevents migraines and cystitis ! My cat had to take it too.

spanky2 Fri 01-Feb-13 20:21:39

There is a reason I had to take it after dinner ! I reduced from 150 to 70 and was okay. Take it after dinner . I hope you feel better soon I also have vivid dreams.

larahusky Fri 01-Feb-13 20:17:52

I found it very good and all side effects went quickly. The bad thing was coming off it.

I didn't have weight gain but it did start making go a bit manic.

I am now on duloxetine which seems okay. Another with no weight gain for me and no discernible side effects.

GracieLoo Fri 01-Feb-13 19:38:03

Yeah I do feel bloated, and when I was first 'advised' to try it, I said I was worried about weight gain, was told it should decrease appetite. I found it did, but I still put on weight (could have been lack of motivation to move too). But now I want to change, have been told there are more recent AD's that won't cause weight gain?!

I've been on it a while, still had lots of awful days, and can't get out of this low place, but I confess I go through phases of taking it constantly at same time every day, then forget doses and just think what's the point. Just want to be ad free as I don't find they help, but now I'm under cmht and have suicidal thoughts I don't think I'll ever be allowed off them. The feeling sick is horrible though, especially if it interferes with work, looking after dd etc.

I know it's strange to worry about weight gain and nausea when I sometimes feel so low I want to end it, maybe the AD's are helping and I would be worse? But my heads so messed up, I don't know anymore!

raininginbaltimore Fri 01-Feb-13 19:07:14

It made me actually sick for about a week. As well as dizzy, heart racing and still makes me insomniac if I take it too late in day.

It did all go after two weeks or so. I am on 150 now.

springbanana Fri 01-Feb-13 19:04:31

Nope. I was on 525mg of venlafaxine and no side-effects or, well it had no effect on me.

But one AD made me faint everytime after 15 mins taking it.

DoubleLifeIsALifeHalved Fri 01-Feb-13 19:00:45

I am v interested to hear people's thoughts on this! I started to take venlaflaxine and a low dose of amiltriptaline at the same time, & I often feel incredibly nauseous after taking, but not sure which is the culprit?

I also feel v full & bloated as well as sick, do you have the same?

GracieLoo Fri 01-Feb-13 17:52:51

Does anyone else feel really sick about an hour after taking venlafaxine? It's getting worse and I felt so sick earlier I had to lie down and was ready to run to bathroom. I take it with food, and have tried it in morning and night.

I was on 150 now on 75 mg as was trying to come off them. I've been told psychotherapy is what will help me so I'm so tempted to stop them now, as I've reduced down ready and even the thought of them are making me feel ill. I missed a couple of doses this week, and getting the palpitations and tearfulness. I know I shouldn't stop and I don't want to tell cc, but I could leave it now, and ask to start on a new one next week?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now